Alert archive / Michigan / Wind Advisories in 2007

Wind Advisory 4, NWS Marquette, MI

May 6, 20077 counties in Michigan

NWS Marquette, MI issued this wind advisory at May 6, 2007, 10:26 AM EDT for 7 counties in Michigan. It took effect at May 6, 2007, 11:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 6, 2007, 10:26 AM EDT (14:26 UTC)
In effect from
May 6, 2007, 11:00 AM EDT
Expired
May 6, 2007, 8:00 PM EDT
In force
9 hr
Issued by
NWS Marquette, MI

Counties Alger County, MI, Baraga County, MI, Gogebic County, MI, Houghton County, MI, Keweenaw County, MI, Marquette County, MI, Ontonagon County, MI

The radar

The Marquette radar (KMQT), 66 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.4 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2597 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMQT 061426
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1026 AM EDT SUN MAY 6 2007

...VERY WINDY CONDITIONS EXPECTED TODAY ACROSS MUCH OF NORTHERN
UPPER MICHIGAN...

.EXPECT STRONG HIGH PRESSURE OVER WESTERN QUEBEC TO SLIDE SOUTH TO
LAKE ONTARIO TODAY. A TIGHT PRESSURE DIFFERENCE BETWEEN THIS HIGH
PRESSURE AREA AND A LOW PRESSURE TROUGH OVER THE PLAINS COMBINED
WITH HEATING FROM THE SUN WILL RESULT IN VERY WINDY CONDITIONS
ACROSS NORTHERN UPPER MICHIGAN INTO EARLY THIS EVENING.

MIZ001>006-009-084-062230-
/O.NEW.KMQT.WI.Y.0004.070506T1500Z-070507T0000Z/
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-
GOGEBIC-SOUTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON...
HANCOCK...LANSE...MARQUETTE...MUNISING...IRONWOOD...KENTON...
SIDNAW
1026 AM EDT SUN MAY 6 2007 /926 AM CDT SUN MAY 6 2007/

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING. 

LOOK FOR SOUTHEAST TO SOUTH WINDS OF 15 TO 25 MPH TO INCREASE TO
20 TO 30 MPH THIS AFTERNOON...WITH GUSTS AROUND 45 MPH POSSIBLE.
THE STRONGEST WIND GUSTS ARE EXPECTED ALONG THE LAKE SUPERIOR
SHORELINE AND OVER THE HURON AND PORCUPINE MOUNTAINS. PLAN ON
WINDS TO DIMINISH SOME THIS EVENING...THOUGH GUSTS UP TO 40 MPH
WILL STILL BE POSSIBLE THROUGH MIDNIGHT.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 57 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

AJ
1 follow-up statement
000 
WWUS73 KMQT 061956
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
356 PM EDT SUN MAY 6 2007

...WINDY CONDITIONS EXPECTED INTO EARLY THIS EVENING ACROSS MUCH
OF NORTHERN UPPER MICHIGAN...

.EXPECT STRONG HIGH PRESSURE OVER WESTERN QUEBEC TO SLIDE SOUTH
TO LAKE ONTARIO THIS EVENING. A TIGHT PRESSURE DIFFERENCE BETWEEN
THIS HIGH PRESSURE AREA AND A LOW PRESSURE TROUGH OVER THE PLAINS
COMBINED WITH A LITTLE MORE HEATING FROM THE SUN WILL RESULT IN
WINDY CONDITIONS ACROSS NORTHERN UPPER MICHIGAN INTO EARLY THIS
EVENING.

MIZ001>006-009-084-070000-
/O.CON.KMQT.WI.Y.0004.000000T0000Z-070507T0000Z/
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-
GOGEBIC-SOUTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON...
HANCOCK...LANSE...MARQUETTE...MUNISING...IRONWOOD...KENTON...
SIDNAW
356 PM EDT SUN MAY 6 2007 /256 PM CDT SUN MAY 6 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING. 

LOOK FOR SOUTHEAST TO SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO
45 MPH POSSIBLE EARLY THIS EVENING. THE STRONGEST WIND GUSTS ARE
EXPECTED ALONG THE LAKE SUPERIOR SHORELINE AND OVER THE HURON AND
PORCUPINE MOUNTAINS. PLAN ON WINDS TO DIMINISH SOME THIS
EVENING...THOUGH GUSTS UP TO 35 MPH WILL STILL BE POSSIBLE THROUGH
MIDNIGHT.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 57 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

AJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at May 6, 3:30 AM EDT, 6 hours 56 minutes earlier.

Area forecast discussion, May 6, 3:30 AM EDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
330 AM EDT SUN MAY 6 2007

...EXTREME FIRE DANGER TODAY...

.DISCUSSION...
UPPER PATTERN REMAINS HIGHLY AMPLIFIED ACROSS THE U.S. WITH DEEP
UPPER TROUGH OVER THE FOUR CORNERS REGION...SIGNIFICANT UPPER
RIDGING EXTENDING NORTHWARD THROUGH THE GREAT LAKES AND AN UPPER
TROF DIVING SOUTHWARD THROUGH THE NORTHEASTERN U.S.  LARGE SFC HIGH
CENTERED OVER WESTERN QUEBEC WILL BE MAIN INFLUENCE ON OUR WEATHER
TODAY AS IT CONTINUES TO SINK SOUTHWARD. VERY VERY DRY AIR
ASSOCIATED WITH THIS HIGH WILL CONTINUE TO ADVECT WESTWARD ON AN
INCREASING SOUTHEASTERLY FLOW AS PRESSURE GRADIENT TIGHTENS. 00Z APX
SOUNDING WAS ABOUT AS DRY AS YOU CAN GET WITH A PW OF .10 INCHES AND
DEWPOINT DEPRESSIONS IN THE LOWER PART OF THE SOUNDING IN EXCESS OF
40 C.  THE SOUNDING SHOULD BE QUITE REPRESENTATIVE OF THE AIRMASS
THAT WILL BE OVER INTERIOR NORTHERN MI TODAY.

ALL PARAMETERS ARE IN PLACE FOR EXTREME FIRE DANGER THIS AFTERNOON.
MODELS STILL APPEAR TO BE UNDER DOING AMOUNT OF MIXING THAT WILL
TAKE PLACE TODAY AND THUS SFC DEWPOINT WILL BOTTOM OUT CONSIDERABLY
LOWER THAN GUIDANCE WITH DEWPOINTS POSSIBLY FALLING TO NEAR 0 F AT A
FEW LOCATIONS FOR A TIME LATE THIS AFTERNOON. GUIDANCE ALSO APPEARS
TO BE TOO LOW WITH DAYTIME TEMPS....ESPECIALLY AWAY FROM LAKE MI AND
WILL CONTINUE TO GO SEVERAL DEGREES ABOVE AND EXPECT MOST LOCALES
WITHOUT A MARINE INFLUENCE TO MAKE IT INTO THE LOWER 70S UNDER
ABUNDANT SUNSHINE. WINDS WILL BE SOUTHEASTERLY IN THE 15 TO 25 RANGE
WITH SOME GUSTS UP TO 30.

SOME SUBTLE CHANGES WILL BEGIN TONIGHT AS NORTHERN STREAM S/WV WILL
TRY TO PICK UP SOME OF THE ENERGY FROM THE CENTRAL U.S. TROF AND
SHEAR IT NORTHEASTWARD.  AS THIS OCCURS...SOME LOW LEVEL MOISTURE
WILL BEGIN TO ADVECT BACK INTO UPPER MI AS WINDS BECOME MORE
SOUTHERLY AND TAP INTO SOME OF THE DEEPER MOISTURE OVER THE MS
VALLEY.  MODELS MAY BE A BIT QUICK ON THIS MOISTURE RETURN AND WILL
STAY ON THE CONSERVATIVE SIDE IN RAISING DEWPOINTS TONIGHT.  AS
ENERGY SHEARS ACROSS THE AREA ON MONDAY IN COMBINATION WITH WEAK SFC
TROF REFLECTION...THAT WILL BE THE BEST TIME FOR ANY RAINFALL ACROSS
UPPER MI.  WHATEVER DOES FALL WILL REMAIN QUITE LIGHT AND SHOULD BE
OUT OF THE AREA BY EARLY TUESDAY.

OVERALL PATTERN BECOMES A BIT MORE ZONAL FOR MIDWEEK...AT LEAST
ALONG THE U.S./CANADIAN BORDER.  TEMPS WILL CONTINUE TO RUN 10 TO 15
DEGREES ABOVE NORMAL FOR MUCH OF THE WORK WEEK. WILL CONTINUE TO
KEEP A CLOSE EYE ON FIRE WEATHER CONCERNS BUT DEWPOINTS SHOULD BE
HIGHER THAN THEY HAVE BEEN RECENTLY AND WINDS ARE NOT EXPECTED TO BE
OVERLY GUSTY.

NEXT CHC OF RA STILL LOOKS LIKE IT MIGHT BE BY THE END OF THE WORK
WEEK AS SW U.S. UPR LOW FINALLY GETS PULLED EASTWARD BY S/WV ENERGY
IN THE NORTHERN STREAM MOVING ALONG THE U.S./CANADIAN BORDER.
OVERALL CONFIDENCE IS STILL QUITE LOW AND WILL NOT TINKER WITH
EXTENDED FCST AT THIS TIME.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
 RED FLAG WARNING THIS AFTERNOON INTO THIS EVENING
  MIZ001>008-009>015-084-085.

&&

MZ
Hazardous weather outlook, May 6, 5:24 AM EDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
524 AM EDT SUN MAY 6 2007

MIZ001>007-009>014-084-085-071200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
524 AM EDT SUN MAY 6 2007 /424 AM CDT SUN MAY 6 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS AN EXTREME RISK OF WILDFIRES THIS AFTERNOON AND EVENING.
AS A RESULT...A RED FLAG WARNING IN EFFECT FOR ALL OF UPPER
MICHIGAN. THE RISK OF WILDFIRES WILL REMAIN ELEVATED ON SUNDAY
NIGHT OVER ALL OF WEST AND CENTRAL MICHIGAN AND OVER CENTRAL UPPER
MICHIGAN ON MONDAY. SEE THE LATEST WILDFIRE POTENTIAL STATEMENT
FOR COMPLETE DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS OVER WESTERN AND NORTH CENTRAL
UPPER MICHIGAN ON MONDAY. EXPECT A SLIGHT CHANCE OF THUNDERSTORMS
AGAIN ON THURSDAY AND THURSDAY NIGHT.

WITH NO WIDESPREAD RAIN EXPECTED THIS WEEK...THE RISK OF WILDFIRES
WILL REMAIN ELEVATED THROUGH FRIDAY. POSTPONE ANY OUTDOOR BURNING
UNTIL CONDITIONS IMPROVE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LSZ221-241>248-263-264-071200-
KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE
LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI-
MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI-
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM
AND SOUTH OF THE US/CANADIAN BORDER-
LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD
BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING
WHITEFISH BAY-
524 AM EDT SUN MAY 6 2007 /424 AM CDT SUN MAY 6 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS OVER WESTERN LAKE SUPERIOR
AFTER MIDNIGHT TONIGHT AND ACROSS ALL OF LAKE SUPERIOR DURING THE
DAY ON MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER ALL OF LAKE SUPERIOR
ON THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ221-248-262-071200-
BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND
PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID-
LINE OF THE LAKE-
524 AM EDT SUN MAY 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON THURSDAY AND THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Michigan, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.